Alert archive / Idaho / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 1, NWS Pocatello, ID

March 26, 20074 counties in Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Mar 26, 2007, 10:23 PM MDT for 4 counties in Idaho. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2007, 10:23 PM MDT (04:23 UTC)
Expired
Mar 26, 2007, 11:15 PM MDT
In force
52 min
Issued by
NWS Pocatello, ID
Area
Counties, with a storm outline in the text

Counties Bingham County, ID, Blaine County, ID, Butte County, ID, Power County, ID

The radar

The Pocatello radar (KSFX), 43 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 4.4 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2007-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2007-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
2555 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPIH 270424
SVRPIH
IDC011-013-023-077-270515-
/O.NEW.KPIH.SV.W.0001.070327T0423Z-070327T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
1023 PM MDT MON MAR 26 2007

THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME EAST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO...
  SOUTHEASTERN BUTTE COUNTY IN EAST CENTRAL IDAHO...
  THIS INCLUDES THE CITIES OF...SOUTHWEST INL...CENTRAL INL...
  WESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO...
  NORTHWESTERN POWER COUNTY IN SOUTHEAST IDAHO...

* UNTIL 1115 PM MDT

* AT 1012 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 28 MILES SOUTHWEST OF SOUTHWEST IDAHO NATIONAL LABORATORY TO 
24 MILES SOUTHWEST OF ATOMIC CITY TO 35 MILES SOUTH OF ATOMIC 
CITY...OR ALONG A LINE EXTENDING FROM 26 MILES SOUTH OF ARCO TO 25 
MILES SOUTH OF SOUTHWEST IDAHO NATIONAL LABORATORY TO 17 MILES 
NORTHWEST OF AMERICAN FALLS...AND MOVING NORTHEAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SOUTHWEST IDAHO NATIONAL LABORATORY BY 1040 PM MDT...
  CENTRAL INL AND ATOMIC CITY BY 1045 PM MDT...

LAT...LON 4332 11349 4322 11313 4291 11301 4338 11259
      4369 11270 4380 11306

$$

JAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 4:18 PM MDT, 6 hours 5 minutes earlier.

Area forecast discussion, Mar 26, 4:18 PM MDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
418 PM MDT MON MAR 26 2007

.SHORT TERM...MONDAY NIGHT THROUGH WEDNESDAY AFTERNOON.  COMPLEX
EARLY SPRING STORM CONTINUES TO TAKE SHAPE ALONG THE PACNW COAST
THIS AFTERNOON. LATEST SATELLITE IMAGERY SHOWS H5 LOW AND TROF
AXIS JUST OFF OREGON COAST WITH ERN EDGE OF WIDE MOISTURE PLUME
NOW REACHING WESTERN IDAHO. 21Z SURFACE ANALYSIS SHOWS 3-HR
PRESSURE FALLS OF 6-7 MB OVER SW IDAHO...WHICH IS MORE THAN
MORNING MODEL RUNS EXPECTED. MEANWHILE...WARM AIR ADVECTION AND
INSTABILITY AHEAD OF THE SYSTEM WILL TAP INTO APPROACHING MOISTURE
TO PRODUCE ISOLATED -RASH AND A FEW -TRW THIS EVENING ACROSS THE
CWA.
AS THE SURFACE SYSTEM CONTINUES TO DEEPEN AND MOVE EAST
OVERNIGHT...PRECIPITATION WILL BECOME MORE WIDESPREAD ACROSS THE
CWA. SNOW WILL BEGIN IN THE HIGHER ELEVATIONS OF THE CENTRAL MTNS
TOMORROW MORNING AND GRADUALLY SPREAD SOUTHEASTWARD AS MORE COLD
AIR MOVES IN BEHIND THE LOW PRESSURE CENTER. MODELS CONTINUE TO BE
UNCERTAIN ABOUT THE EXACT TRACK OF THE LOW WITH THE WRF
MAINTAINING CONSISTENCY ON A MORE NORTHERLY PATH WHILE THE GFS
KEEPS THE LOW ALONG THE ID-UT BORDER BEFORE TURNING IT
NORTHEASTWARD ON WED MORNING. CURRENT GRIDS AND ZONE FORECASTS
LEAN MORE TOWARD THE GFS SOLUTION...WHICH CREATES A VERY FAVORBALE
SITUATION FOR SNOWFALL IN EXCESS OF 12 INCHES ACROSS THE CENTRAL
MTNS AND EASTERN/SOUTHERN HIGHLANDS...AND 2-4 INCHES ACROSS MUCH
OF THE SNAKE RIVER VALLEY.
GUSTY NORTHWEST WINDS WILL ALSO ACCOMPANY THE COLDER AIR MOVING
DOWN THE BACKSIDE OF THE LOW. EASTERN MAGIC VALLEY AND UPPER SNAKE
VALLEY LOCATIONS SHOULD SEE WINDS OF 25-35 MPH TUESDAY AFTERNOON
THROUGH WEDNESDAY.
FINALLY...A NUMBER OF NEW WINTER WEATHER WATCHES WERE ADDED DURING
DAY SHIFT TODAY. WATCHES ESSENTIALLY ARE FOR EASTERN AND SOUTHERN
HIGHLANDS FROM MIDDAY TUES TO MIDDAY WED. THE WINTER STORM WATCH
FOR CENTRAL MOUNTAINS WAS UPGRADED TO A WINTER STORM WARNING AND
EASTERN MAGIC VALLEY NOW HAS A SNOW AND BLOWING SNOW ADVISORY FOR
TUES THROUGH WED MORNING. ADDITIONAL WATCH/WARNING UPDATES ARE
LIKELY TONIGHT AND TOMORROW AS MODELS GET A BETTER HANDLE ON THE
STROM TRACK.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. SNOW SHOWERS WILL
LINGER IN THE ERN HIGHLANDS IN THE WAKE OF THE STORM SYSTEM...BUT
RIDGING PUSHES INTO THE AREA BY THU MORN. THE RIDGE AXIS GETS
PUSHED OVER BY LATE THU...AS ZONAL FLOW INTENSIFIES OVER THE NRN
CWA. THIS WILL ALLOW SOME PAC MSTR TO FLOW INTO THE NRN CWA...WITH
ISOLD SHOWERS/SNOW SHOWERS THRU THE REST OF THE WEEK. THE GFS
BRINGS A CLOSED UPPER LOW NEAR THE ID PANHANDLE SAT MORN...WHICH
INCREASES THE CYCLONIC FLOW OVER THE NRN CWA. THE GFS ALSO
SUGGESTS A COLD FRONTAL PASSAGE SAT NITE...THUS THE CONTINUED CHC
FOR PRECIP SAT IN THE MTNS. STILL LOOKS LIKE THE SNAKE RIVER PLAIN
WILL STAY DRY. THE GFS TRIES TO MAINTAIN AN OVERALL TROF PATTTERN
DOMINATING THE PAC NW THRU EARLY NEXT WEEK...ALTHO MOST OF THE
ENERGY IS N OF THE FCST AREA. WILL CONTINUE THE LOW POPS OVER THE
NRN MTNS. HEDGES

&&

.AVIATION...VFR CONDITIONS TP PREVAIL THRU THE AFTN...WITH A SLGT
CHC FOR -TSRA LATE AFTN/EARLY EVE AS MSTR BEGINS TO MOVE INTO SCEN
ID AHEAD OF A MAJOR STORM SYSTEM DUE ON TUE. OVERNITE...A SFC LOW IS
EXPECTED TO DEVELOP OVER NE NV. THIS WILL SPREAD PRECIP AND LOWER
CIGS ACRS THE AREA BY TUE MORN. PRECIP SHOULD REMAIN RAIN IN THE
VALLEYS...AND SNOW IN THE MTNS. LOW CIGS/WIDESPREAD PRECIP IS
EXPECTED TO CONTINUE THRU THE DAY TUE...HOWEVER...PRECIP WILL BEGIN
TO CHANGE OVER TO SNOW IN THE ERN MAGIC VALLEY BY MIDDAY TUE. HEDGES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 AM MDT WEDNESDAY
FOR IDZ018-031-032.

WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON FOR IDZ019-023-025.

WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING FOR IDZ022.

SNOW AND BLOWING SNOW ADVISORY FROM 9 AM TUESDAY TO 9 AM MDT
WEDNESDAY FOR IDZ017.

&&
Hazardous weather outlook, Mar 26, 4:57 AM MDT, 17 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
457 AM MDT MON MAR 26 2007

IDZ017>025-031-032-271200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
457 AM MDT MON MAR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A STRONG PACIFIC STORM SYSTEM CONTINUES TO DEVELOP IN THE EASTERN
PACIFIC AND WILL MOVE INTO THE INTER MOUNTAIN WEST TONIGHT AND
TUESDAY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED
THIS AFTERNOON IN UNSTABLE SOUTHWEST FLOW AHEAD OF THE STORM
SYSTEM. THE ASSOCIATED SURFACE LOW WILL DEVELOP OVER NEVADA THIS
AFTERNOON AND TRACK NORTHEAST. SNOW HEAVY AT TIMES IS POSSIBLE
ABOVE 6500 FEET IN THE CENTRAL MOUNTAINS AFTER MIDNIGHT. A WINTER
STORM WATCH HAS BEEN ISSUED FOR THE SAWTOOTH MOUNTAINS AND BIG AND
LITTLE WOOD RIVER REGION. PLEASE REFER TO BOIWSWPIH FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE STORM SYSTEM WILL CONTINUE TO MOVE EAST TUESDAY NIGHT AND
WEDNESDAY WITH SOME UNCERTAINTY OF THE STORM TRACK. A WINTER STORM
WATCH HAS BEEN ISSUED FOR THE CARIBOU HIGHLANDS AND WASATCH
MOUNTAINS FOR POSSIBLE HEAVY SNOW AT HIGHER ELEVATIONS TUESDAY
NIGHT AND AND WEDNESDAY. PLEASE REFER TO BOIWSWPIH FOR DETAILS.
DURING THE DAY TUESDAY STRONG WEST WINDS 25 TO 35 MPH WITH GUSTS
UP TO 50 MPH ARE POSSIBLE FOLLOWING A COLD FRONTAL PASSAGE IN THE
EASTERN MAGIC VALLEY. A SECOND COLD FRONT IS EXPECTED TO REACH
SOUTHEAST IDAHO ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Severe Thunderstorm Warnings in Idaho, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.